A prospective study was undertaken of 10 chronic renal failure patients on Continuous Ambulatory Peritoneal Dialysis (CAPD) complicated by repeated bouts of peritonitis treated with gentamicin. Each 10-day treatment course consisted of a 120 mg loading dose, followed by 16 mg in 21 of peritoneal dialysate, given four times a day. Serum gentamicin analysed by enzyme immunoassay showed a mean level of 5.2 µg/ml, (range 3.7 to 6.6 µg/ml) four hours after the loading dose. Similar levels, well within the therapeutic range, were maintained on the 3rd, 5th, 7th and 9th days of intraperitoneal gentamicin therapy, suggesting no accumulation of gentamicin in the serum. Pure tone audiometry, electronystagmography and clinical assessment were performed during each course of treatment. Although no evidence of ototoxicity was found during the first two courses of gentamicin, but disequilibrium and bobbing oscillopsia were present during the third and fourth courses of gentamicin. These findings could be explained by cumulative injury to the vestibular apparatus caused by repeated therapeutic insults.